Results 1 to 4 of 4
Tapering off Slow-Release Morphine
  1. #1
    CaraJ is offline New Member
    Join Date
    Apr 2009
    Posts
    2

    Default Tapering off Slow-Release Morphine

    Hi,
    I have been taking Morphine slow-release 30 mg bid (twice daily) since mid-2005. Dx'd w/ Fibromyaliga, Spinal Osteoarthritis, Lyme Disease, Babesiosis
    Reason for tapering: Condition improvement after one year on combo antibiotics (significant less pain).

    On April 2nd, Rx went from 30 mg bid TO
    30 mg am, 20 mg pm. I have read about opioid withdrawal syndrome, and since my health, although improving, is quite delicate, I have wanted to take things slowly. I read online on some site I don't recall that decreasing by 25% is good/safe. Please help me with a couple of questions:

    1) Is it true that taking narcotics and/or opiods for an extended time period will saturate the pain receptors (so that your natural endorphins won't kick in)?

    I have heard that it also depends on dosage and period of time taken, in my case slow-release morphine 30 mg twice daily for four years. I have heard conflicting opinions about whether or not your pain receptors will come back. This concerns me, because even if I become symptom-free from Lyme due to antibiotic therapy, I am still moderately disabled due to chronic back pain. I do not know if my arthritis is lyme-related.

    2) How long do you think I should stay at this dosage before decreasing the dose by another 10 mg daily?

    Thank you for reading my concerns. Take care,

    Cara

  2. #2
    CaraJ is offline New Member
    Join Date
    Apr 2009
    Posts
    2

    Default Tapering off Morphine

    Hi again,

    I'm wondering if anyone out there is willing to share their knowledge?

    Thank you for any replies.

  3. #3
    Anonymous Guest

    Default

    Hi Cara
    I have Fibro and I was addicted to oxycontin...But not morphine....When I read your post...I wasn't sure how to tell you to get off of it.
    I was hoping someone with morphine experience would jump in...
    I'm sure they still will...
    If they don't I will find out a way for you...

    Talk to you later, Melinda

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by CaraJ View Post
    Hi,
    I have been taking Morphine slow-release 30 mg bid (twice daily) since mid-2005. Dx'd w/ Fibromyaliga, Spinal Osteoarthritis, Lyme Disease, Babesiosis
    Reason for tapering: Condition improvement after one year on combo antibiotics (significant less pain).

    On April 2nd, Rx went from 30 mg bid TO
    30 mg am, 20 mg pm. I have read about opioid withdrawal syndrome, and since my health, although improving, is quite delicate, I have wanted to take things slowly. I read online on some site I don't recall that decreasing by 25% is good/safe. Please help me with a couple of questions:

    1) Is it true that taking narcotics and/or opiods for an extended time period will saturate the pain receptors (so that your natural endorphins won't kick in)?

    I have heard that it also depends on dosage and period of time taken, in my case slow-release morphine 30 mg twice daily for four years. I have heard conflicting opinions about whether or not your pain receptors will come back. This concerns me, because even if I become symptom-free from Lyme due to antibiotic therapy, I am still moderately disabled due to chronic back pain. I do not know if my arthritis is lyme-related.

    2) How long do you think I should stay at this dosage before decreasing the dose by another 10 mg daily?

    Thank you for reading my concerns. Take care,

    Cara


    Sorry I missed your post Cara. We usually do better than that.

    Yes the opiates affect the receptors but they will come back to life when we stop the opiates. It takes a little time. This is what is happening during opiate detox and why we feel sick.

    I would reduce the dose as aggressively as possible. It's difficult to propose a taper plan with you taking extended release opiates. How can you taper other than going from two pills to one? You DON'T want to cut them in half as that is not healthy. So I would drop to one and see how you feel.

    There is a process for detoxing called the Thomas Recipe. We use it here all the time. Lots of people have been successful with it. That is what my recommendation would be for you being as you are on ER pills. Here is a link. And I'll watch for your results this time. Good luck and God bless.

    http://www.drugs.com/forum/featured-...wal-35169.html
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22